Alert archive / California / Wind Advisories in 2026

Wind Advisory 5, NWS San Diego, CA

February 9, 2026San Bernardino County, California

NWS San Diego, CA issued this wind advisory at Feb 9, 2026, 11:21 AM PST for San Bernardino County, California. It took effect at Feb 10, 2026, 1:00 PM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2026, 11:21 AM PST (19:21 UTC)
In effect from
Feb 10, 2026, 1:00 PM PST
Expired
Feb 10, 2026, 7:11 PM PST
In force
6 hr
Issued by
NWS San Diego, CA

County San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 7.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2026-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2026-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2752 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

047 
WWUS76 KSGX 091921
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1121 AM PST Mon Feb 9 2026

CAZ055-060-100615-
/O.NEW.KSGX.WI.Y.0005.260210T2100Z-260211T2100Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Wrightwood, Crestline, Apple Valley,
Running Springs, Big Bear Lake, Southern California Logistics
Airport, Adelanto, Lake Arrowhead, Big Bear City, Victorville,
and Hesperia
1121 AM PST Mon Feb 9 2026

...WIND ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 1 PM PST WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts 45 to 60 mph 
  expected. Strongest winds will be on the desert slopes of the San 
  Bernardino mountains, with gusts up to 60 mph. For the High Desert 
  gusts 45 to 50 mph expected.

* WHERE...Apple and Lucerne Valleys and San Bernardino County 
  Mountains.

* WHEN...From 1 PM Tuesday to 1 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Winds will begin to increase Tuesday 
  afternoon, peaking Wednesday morning, and diminish through 
  Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CO
3 follow-up statements
120 
WWUS76 KSGX 100507
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
907 PM PST Mon Feb 9 2026

CAZ055-060-101415-
/O.CON.KSGX.WI.Y.0005.260210T2100Z-260211T2100Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Big Bear City, Southern California
Logistics Airport, Hesperia, Big Bear Lake, Wrightwood,
Crestline, Adelanto, Victorville, Apple Valley, Running Springs,
and Lake Arrowhead
907 PM PST Mon Feb 9 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TUESDAY TO 1 PM PST 
WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts 45 to 60 mph 
  expected. Strongest winds will be on the desert slopes of the San 
  Bernardino mountains.

* WHERE...Apple and Lucerne Valleys and San Bernardino County 
  Mountains.

* WHEN...From 1 PM Tuesday to 1 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Winds will begin to increase Tuesday 
  afternoon, peaking Wednesday morning, and diminish through 
  Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SS
375 
WWUS76 KSGX 102144
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
144 PM PST Tue Feb 10 2026

CAZ055-060-110615-
/O.CON.KSGX.WI.Y.0005.000000T0000Z-260211T2100Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Lake Arrowhead, Victorville, Big Bear
City, Apple Valley, Wrightwood, Big Bear Lake, Crestline,
Adelanto, Running Springs, Southern California Logistics Airport,
and Hesperia
144 PM PST Tue Feb 10 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts of 45 to 60 mph along 
  and below the desert slopes of the mountains expected.

* WHERE...Apple and Lucerne Valleys and San Bernardino County 
  Mountains.

* WHEN...Until 1 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Winds will peak early Wednesday morning and 
  diminish through Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CO
278 
WWUS76 KSGX 110311
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
711 PM PST Tue Feb 10 2026

CAZ055-060-111415-
/O.UPG.KSGX.WI.Y.0005.000000T0000Z-260211T2100Z/
/O.NEW.KSGX.HW.W.0002.260211T0311Z-260211T2100Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Big Bear City, Lake Arrowhead,
Running Springs, Adelanto, Southern California Logistics Airport,
Big Bear Lake, Hesperia, Apple Valley, Wrightwood, and
Victorville
711 PM PST Tue Feb 10 2026

...HIGH WIND WARNING IN EFFECT UNTIL 1 PM PST WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Apple and Lucerne Valleys and San Bernardino County 
  Mountains.

* WHEN...Until 1 PM PST Wednesday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

PS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 9, 4:07 AM PST, 7 hours 14 minutes earlier.

Area forecast discussion, Feb 9, 4:07 AM PST, 7 hours 14 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
407 AM PST Mon Feb 9 2026

.SYNOPSIS...
A low pressure system moving to near the coast will bring
precipitation for late Tuesday night and Wednesday, stronger and
gusty south to southwest winds for the mountains and deserts for
Tuesday night into Wednesday night with high temperatures falling
below average on Wednesday. Warmer and drier for Friday and
Saturday, then more widespread and heavier precipitation could
spread into the area by early next week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM (Today through Wednesday)...
High pressure aloft will warm high temperatures today for the
mountains a few degrees while a return of onshore flow
cools high
temperatures for the coast into the western valleys a few
degrees. Onshore flow will strengthen for Tuesday into Wednesday
as a low pressure system moving toward the California coast moves
to near the coast for Tuesday night and Wednesday. South to
southwest winds will strengthen for the mountains and deserts
beginning on Tuesday. The strongest winds are expected along the
desert slopes of the San Bernardino County mountains into the
adjacent deserts for late Tuesday night through Wednesday morning
with gusts to 55 to 65 mph on the lower desert slopes of those
mountains.

More significant cooling of high temperatures is expected for
Tuesday and for Wednesday. High temperatures will remain above
average on Tuesday with high temperatures as much as 5 degrees
below average for the valleys and coastal slopes of the mountains
on Wednesday. High temperatures on Wednesday will be mostly in
the lower to mid 60s for the coast and valleys and in the lower to
mid 70s for the lower deserts.

Chances for precipitation will increase for late Tuesday night
through Wednesday with the most likely time for precipitation
during the day on Wednesday. For Orange and southwestern San
Bernardino Counties, rainfall could range from one-third to one-
half inch near the coast to one-half to locally one inch on the
coastal slopes of the San Bernardino County mountains. Amounts will
decrease from north to south with as little as one-tenth to one-
quarter inch for southern San Diego County. The snow level will
rise to around 7000 feet Wednesday morning, then fall to around
5500 feet for late Wednesday night.

&&

.LONG TERM (Thursday through Sunday)...
Some scattered showers could linger into Thursday, mainly near the
mountains, with drier weather for Friday and Saturday with daily
chances for measurable precipitation for the mountains around 30
percent on Thursday and 15 percent on Friday and on Saturday. More
widespread and heavier precipitation could develop by early next
week and continue into the middle of next week. For Lytle Creek in
the eastern San Gabriel Mountains, the chance for 3 inches or more of
rainfall increases to 30 percent for next Sunday through Monday,
and 45 percent for next Tuesday through Wednesday.

&&

.AVIATION...
091030Z....Mostly clear and VFR conditions today into tonight.
Increasing chance of low clouds to impact coastal airports
after 06Z tonight into Tuesday.

&&

.MARINE...
No hazardous marine conditions are expected today through Friday.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

PUBLIC...17
AVIATION/MARINE...MM

Nearby

Wind Advisories in California, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.